| Model Number |
SENSH1428W |
| Medical Device Problem Code |
Adverse Event Without Identified Device or Use Problem (2993)
| Health Effect - Clinical Code |
Insufficient Information (4580)
| Date of Event |
12/11/2023
Type of Reportable Event
Death
Event or Problem Description
A sentrant sheath was used as a conduit during the implant of a transcatheter bioprosthetic valve.It was reported during the procedure, pre-dilation was carried out with the sentrant sheath and a non mdt delivery system was advanced through the right femoral, prosthesis released at 5mm depth after 3 recaptures.The patient had an abnormal electrocardiogram (bavt) and was dependent on a temporary transvenous pacemaker.After release, a moderate leak was noted and post-dilation was performed with a non mdt balloon.Final control was carried out and ok.The patients blood pressure dropped and connection to the transvenous pacemaker was lost.Right ventricular perforation and cardiac tamponade were identified on the echocardiogram.Pericardial drainage and cardiopulmonary resuscitation maneuvers were performed.But without success and the patient expired.Per the physician the sentrant sheath did not contribute to the cardiac tamponade, ventricular perforation or the patient death.No additional clinical sequalae were provided and the patient expired.
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.